New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

timur
Regular Member


Date Joined Dec 2005
Total Posts : 86
   Posted 3/31/2006 3:20 PM (GMT -7)   
My doc prescribed an opioid called duragesic. Its comes as a patch to provide a constant long lasting supply for pain releif and am unsure wether to take it or not. I am unfamiliar to these types of pain killers but for me very little things ever work. Im scared of getting rebound headache and dont know how to use this med to avoid this happening. anyone out there has used this drug or has knowledge of it?

DrewTN
New Member


Date Joined Mar 2006
Total Posts : 5
   Posted 4/3/2006 12:54 PM (GMT -7)   

I am on it and have been for a while.  It has really helped with my cervicogenic headaches therefore reducing the number of migraines I get.

 

You must be opiod tolerant before you use the patch.  I assume you are starting on a low dose.  It can be a dangerous med if not tolerant.  It can cause respiratory depression.  I haven't had problems with rebound headaches.  It doesn't contain any analgesic.  Good luck and read the direction carefully!!


timur
Regular Member


Date Joined Dec 2005
Total Posts : 86
   Posted 4/3/2006 4:25 PM (GMT -7)   
im not opioid tolerant, infact when i started researching about duragesic thats the first time i heard of the word opioid. i havent started the patch cause i need to know more about it cause starting a med too rashly i know is a bad idea. my patches are 50's, how are those?

cloudbusting
New Member


Date Joined Apr 2006
Total Posts : 3
   Posted 4/6/2006 3:27 AM (GMT -7)   
This is a good overview of long-acting opioid treatment

http://www.pulsus.com/Pain/08_SA/Sup8Ae.pdf

I can't believe your Dr prescribed that if you aren't tolerant though confused It seems Drs either undertreat chronic pain or mistreat it. :/

You should discuss this further with your Dr after reading this..

timur
Regular Member


Date Joined Dec 2005
Total Posts : 86
   Posted 4/14/2006 1:44 PM (GMT -7)   
i stopped taking the patch i couldnt take anymore of it, the side effects were way too bad. it is the worst stuff  iv ever taking, i couldnt stop puking for 2 days of the start of it and i always felt chiverish like if i had the flu and extreme anxiety plus on top of that it made my head worse.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 10:15 AM (GMT -7)
There are a total of 2,906,135 posts in 318,924 threads.
View Active Threads


Who's Online
This forum has 158264 registered members. Please welcome our newest member, Whitecat1.
285 Guest(s), 7 Registered Member(s) are currently online.  Details
PeteZa, Rick1310, Kct, Gemlin, xfmlg, 1success, Evanston1